zbMATH — the first resource for mathematics

Existence results for some quasilinear parabolic equations. (English) Zbl 0705.35066
A quasilinear parabolic equation is considered. Minimal regularity of the data and a natural growth condition are assumed. It is shown that if there exist a subsolution \(\phi\) and a supersolution \(\psi\) such that \(\phi\leq \psi\), then there exists at least one weak solution u such that \(\phi\leq u\leq \psi\). An analogous result is established also for a corresponding unilateral problem.
Reviewer: M.Fila

35K55 Nonlinear parabolic equations
35K85 Unilateral problems for linear parabolic equations and variational inequalities with linear parabolic operators
35D05 Existence of generalized solutions of PDE (MSC2000)
Full Text: DOI
[1] Amann, H., Existence and multiplicity theorems for semilinear elliptic boundary value problems, Math Z., 150, 281-295, (1976) · Zbl 0331.35026
[2] Alt, H.W.; Luckhaus, S., Quasilinear elliptic-parabolic differential equations, Math. Z., 183, 311-341, (1983) · Zbl 0497.35049
[3] Biroli, M., Existence of a Hölder continuous solution of a parabolic obstacle problem with quadratic growth nonlinearities, Boll. un. mat. ital., 2A, 311-319, (1983) · Zbl 0529.49002
[4] Biroli, M., Nonlinear parabolic variational inequalities, Commentat. math. univ. carol., 26, 23-39, (1985) · Zbl 0572.35063
[5] Boccardo, L.; Murat, F.; Puel, J.P., Existence de solutions faibles pour des équations elliptiques quasilinéaires à croissance quadratique, (), 19-73
[6] Boccardo, L.; Murat, F.; Puel, J.P., Résultats d’existence pour certains problémes elliptiques quasilinéaires, Annali scu. norm. sup. Pisa, 11, 213-235, (1984) · Zbl 0557.35051
[7] \scBoccardo L., \scMurat F. & \scPuel J.P., Existence of bounded solutions for nonlinear elliptic unilateral problems, to appear in Annali Mat. pura appl.
[8] Deuel, J.; Hess, P., Nonlinear parabolic boundary value problems with upper and lower solutions, Israel J. math., 29, 92-104, (1978) · Zbl 0372.35045
[9] \scFrehse J., Existence results for parabolic nonlinear problems (to appear).
[10] Giaquinta, M., \(L\^{}\{p\}(0,T;W\^{}\{1,p\}( Ω))\)-regularity (p > 2) for scalar quasilinear parabolic equations, Private communication, (1983)
[11] Giaquinta, M.; Struwe, M., On the partial regularity of weak solutions of nonlinear parabolic systems, Math. Z., 179, 437-451, (1982) · Zbl 0469.35028
[12] Lions, J.L., Quelques Méthodes de Résolution des problèmes aux limites non linéaires, (1969), Dunod & Gauthier Villars Paris · Zbl 0189.40603
[13] Ladyzhenskaya, O.A.; Solonnikov, V.; Uralceva, N.N., Linear and quasilinear equations of parabolic type, ()
[14] Mokrane, A., Existence of bounded solutions for some nonlinear parabolic equations, Proc. R. soc. edinb., 107, 313-326, (1987) · Zbl 0649.35044
[15] Puel, J.P., Existence, comportement à I’infini et stabilité dans certains problèmes quasilinéaires elliptiques et paraboliques d’ordre deux, Annali scu. norm. sup. Pisa, 3, 89-119, (1976) · Zbl 0331.35027
[16] \scPuel J.P., A compactness theorem in quasilinear parabolic problems and application to an existence result, Nonlinear Parabolic Equations; Qualitative Properties of Solutions, Proceedings, Roma, April 1985. Research Notes in Mathematics. Pitman, London (to appear).
[17] Simon, J., Compact sets in the space Lp(0,T;B), Annali mat. pura appl., 146, 65-97, (1987)
[18] Struwe, M., On the Hölder continuity of bounded weak solutions of quasilinear parabolic systems, Manuscripta math., 35, 125-145, (1981) · Zbl 0519.35007
[19] Struwe, M.; Vivaldi, M.A., On the Hölder continuity of bounded weak solutions of quasilinear parabolic inequalities, Annali mat. pura appl., 139, 175-190, (1985) · Zbl 0574.35054
[20] Temam, R., Navier-Stokes equations, (1977), North-Holland Amsterdam · Zbl 0335.35077
[21] Tolksdorf, P., On some parabolic variational problems with quadratic growth, Annali scu. norm. sup. Pisa, 13, 193-223, (1986)
[22] \scVivaldi M.A., Nonlinear parabolic variational inequalities: existence of weak solutions and regularity properties, Communs partial diff. Eqns (to appear).
[23] Vivaldi, M.A., Existence of strong solutions for nonlinear parabolic variational inequalities, Nonlinear analysis, 11, 285-295, (1987)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.